Alert archive / Alabama / Tornado Warnings in 2013

Tornado Warning 4, NWS Huntsville, AL

January 30, 2013Cullman County, Alabama

NWS Huntsville, AL issued this tornado warning at Jan 30, 2013, 5:55 AM CST for Cullman County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 5:55 AM CST (11:55 UTC)
Expired
Jan 30, 2013, 6:30 AM CST
In force
35 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 102 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 6:10 AM CSTTSTM WND DMG1 S Jones Chapel, ALTREE DOWN ON CR 940. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 1:46 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WFUS54 KHUN 301155
TORHUN
ALC043-301230-
/O.NEW.KHUN.TO.W.0004.130130T1155Z-130130T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
555 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 630 AM CST
    
* AT 553 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 
  12 MILES NORTHEAST OF JASPER...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CULLMAN...GOOD HOPE...FAIRVIEW...SOUTH VINEMONT AND WEST POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO 
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3390 8710 3391 8708 3399 8715 3399 8711
      3419 8711 3431 8701 3431 8662 3430 8662
      3389 8709
TIME...MOT...LOC 1153Z 218DEG 52KT 3400 8714 

$$

SL.77
2 follow-up statements
711 
WWUS54 KHUN 301202
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
602 AM CST WED JAN 30 2013

ALC043-301230-
/O.CON.KHUN.TO.W.0004.000000T0000Z-130130T1230Z/
CULLMAN AL-
602 AM CST WED JAN 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR 
NORTHWESTERN CULLMAN COUNTY...
                        
AT 557 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 11 
MILES SOUTHEAST OF ADDISON...OR 16 MILES SOUTHWEST OF CULLMAN...
MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
CULLMAN...SOUTH VINEMONT AND WEST POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO 
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!

&&

LAT...LON 3394 8707 3400 8711 3418 8711 3431 8700
      3431 8667
TIME...MOT...LOC 1157Z 217DEG 52KT 3406 8708 

$$

SL.77
851 
WWUS54 KHUN 301213
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
613 AM CST WED JAN 30 2013

ALC043-301230-
/O.CON.KHUN.TO.W.0004.000000T0000Z-130130T1230Z/
CULLMAN AL-
613 AM CST WED JAN 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR NORTHERN 
CULLMAN COUNTY...
                        
AT 611 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 
NEAR CULLMAN...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
CULLMAN...SOUTH VINEMONT AND WEST POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO 
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!

&&

LAT...LON 3419 8704 3431 8694 3430 8667 3410 8690
TIME...MOT...LOC 1211Z 219DEG 55KT 3418 8691 

$$

SL.77

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jan 30, 5:55 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 30, 5:55 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
555 AM CST WED JAN 30 2013

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 440 AM CST WED JAN 30 2013/
AN ACTIVE WEATHER NIGHT IS ONGOING IN THE MISS/TN VALLEY REGIONS
CURRENTLY...WITH STRONG GRADIENT WINDS AHEAD OF A QLCS FEATURE AND
SEVERE WEATHER POTENTIAL WITH DISCRETE CELLS EMBEDDED ALONG THE
LEADING EDGE OF THE LINE. UNUSUALLY WARM MOIST AIR AHEAD OF THE
FRONT AND ASSOCIATED BAND OF PRECIP IS LEADING TO CAPE VALUES ARND
250 J/KG...NOT TOO BAD FOR AN OVERNIGHT PERIOD IN LATE JANUARY.
TEMPERATURES ARE MAINLY IN THE UPPER 60S TO MID 70S AT THIS LATE
HOUR (AT 3 AM...MUSCLE SHOALS IS JUST 3 DEGREES SHY OF ITS RECORD
HIGH FOR THE DAY). NOCTURNAL STRENGTHENING OF THE LLJ HAS ALLOWED
EFFECTIVE BULK SHEAR TO REACH VALUES ARND 60 KTS...KEEPING THE
THREAT FOR SEVERE WEATHER IN THE FORECAST FOR THE EARLY MORNING
HOURS. GIVEN THE LOW/UPR LEVEL SUPPORT...FAVORABLE THERMODYNAMIC
SETUP AND RECENT RADAR EVIDENCE...SHOWER/STORM DEVELOPMENT IS
EXPECTED TO CONTINUE ACROSS THE AREA THIS MORNING. TIMING FOR THE
LEADING EDGE OF THE LINE OF STORMS HAS BEEN FORECAST WELL...WITH THE
LEADING EDGE OF THE MAIN LINE STILL EXPECTED TO REACH THE I-65
CORRIDOR BY ABOUT 6 AM CST...AND THE AL/GA BORDER BY ABOUT 9 AM.

WINDS WILL BE GUSTY AHEAD OF AND ALONG THE LINE OF STORMS ON THE
LEADING EDGE OF THE PRECIPITATION SHIELD. SUSTAINED WINDS ARND 25
MPH WITH GUSTS ARND 35-45 MPH WILL BE COMMON. BEHIND THIS LINE IN
THE STRATIFORM RAIN AREA HOWEVER...THE WINDS WILL DIMINISH
TEMPORARILY. THIS LULL IN WIND ACTIVITY MAY LINGER FOR ABOUT 6 HOURS
OR MORE AS A COMPLEX DOUBLE TROF IN THE PRESSURE FIELD MOVES ACROSS
THE AREA. BEHIND THE 2ND TROF AND POLAR FRONT...THE NW WINDS WILL
INCREASE IN INTENSITY THIS AFTERNOON. SUSTAINED SPEEDS AND GUSTS MAY
BE MARGINAL FOR WIND ADVISORY CRITERIA THIS AFTERNOON...BUT WILL
LEAVE THE WIND ADVISORY INTACT FOR NOW. TEMPS WILL FALL INITIALLY
ABOUT 10-20 DEGREES WITH THE INITIAL PACIFIC FRONT...BUT WILL FALL
FURTHER BEHIND THE POLAR FRONT TONIGHT. LOWS ARND FREEZING ARE
POSSIBLE BY THU MORNING. ALONG WITH THE FALLING TEMPS...ENOUGH
LIFT/MOISTURE MAY EXIST TO GENERATE LGT RAIN/SNOW SHOWERS MAINLY IN
NERN AREAS BETWEEN 6-12 PM CST.

THE LONG WAVE TROUGH WILL REMAIN A SEMI-PERMANENT FEATURE OVER THE
EASTERN CONUS THROUGH THE REST OF THE FORECAST PERIOD AS SHORT WAVE
MAXIMA ROTATE ALONG ITS WESTERN FLANK. HOWEVER...THE OVERALL TREND
WILL BE FOR THE TROUGH TO DEAMPLIFY THROUGH THE PERIOD. THE MOST
SIGNIFICANT INTRUSION OF COLDER AIR WILL TAKE PLACE ON FRIDAY AS AN
ARCTIC FRONT MOVES INTO THE REGION. TEMPERATURES ON FRIDAY WILL
LIKELY NOT CLIMB OUT OF THE 30S...EVEN WITH THE POSSIBILITY OF
ABUNDANT SUNSHINE. WITH THIS NEXT FRONT...SHALLOW MOISTURE/LIFT MAY
TRIGGER THE DEVELOPMENT OF LIGHT SNOW SHOWERS MAINLY IN THE NORTHERN
HALF OF THE AREA ON THURSDAY EVENING. CERTAINLY NOT EXPECTING ANY
ACCUMULATIONS AT THIS POINT...ALTHOUGH A LIGHT DUSTING MIGHT BE
POSSIBLE IN THE HIGHEST TERRAIN AREAS.

AS THE BROAD LONG WAVE TROUGH TENDS TO DEAMPLIFY OVER THE WEEKEND
AND INTO EARLY NEXT WEEK...TEMPERATURES OVERALL WILL MODERATE WHILE
QUICK FRONTAL PASSAGES DROP TEMPERATURES A LITTLE TEMPORARILY ON
SUNDAY AND AGAIN ON TUESDAY. POPS WERE RAISED ON SATURDAY TO ACCOUNT
FOR HIGHER CONFIDENCE IN MOISTURE RETURN AHEAD OF A WEAK FRONT.

KDW

&&

.AVIATION...
FOR 12Z TAFS...

THE MAIN LINE OF TSRA HAS PUSHED EAST OF MSL TERMINAL EARLIER THIS
MORNING. CIGS ARE CURRENTLY MVFR WITH MODERATE RAIN. CANNOT RULE OUT
CIGS OR VSBYS DROPPING BRIEFLY DOWN TO IFR AT TIME THROUGH 30/14Z
WITH +RA. MEANWHILE CLOSER TO THE MAIN LINE OF STORMS AT KHSV..CIGS
ARE ALSO MVFR...TWO LINES OF STRONG TO SEVERE STORMS WILL AFFECT KHSV
BETWEEN NOW 14Z. PREDOMINATELY LOW END MVFR CIGS ARE EXPECTED...BUT
BRIEF PERIODS OF IFR CIGS OR VSBYS COULD OCCUR. AFTER 14Z AT KMSL AND
15ZZ AT KHSV CIGS SHOULD REMAIN HIGH END MVFR AT BOTH SITES.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALZ001>010-016.

TN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 30, 5:06 AM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
506 AM CST WED JAN 30 2013

ALZ001>010-016-TNZ076-096-097-301915-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
506 AM CST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
EASTWARD ACROSS THE AREA THIS MORNING. DAMAGING WIND GUSTS TO 70 MPH
WILL BE THE PRIMARY THREAT ASSOCIATED WITH THESE THUNDERSTORMS.
HOWEVER...A FEW STORMS COULD PRODUCE FAST MOVING BUT RELATIVE SHORT
TRACK TORNADOES. THE THUNDERSTORMS WILL AFFECT THE
HUNTSVILLE...DECATUR METRO AND THE INTERSTATE 65 CORRIDOR AROUND 5 TO
7 AM CST...AND WILL REACH THE ALABAMA...GEORGIA BORDER AREA BY ABOUT
9 TO 10 AM CST.

OTHERWISE...A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH 6 PM TODAY. SUSTAINED
WINDS AND WIND GUSTS WILL BE PARTICULARLY STRONG AHEAD OF THE LINE OF
STORMS THIS MORNING...WITH GUSTS AROUND 35 TO 45 MPH COMMON. A LULL
IN THE WINDS MAY TAKE PLACE AFTER THE PASSAGE OF THE LINE OF STORMS
THIS MORNING...BUT WINDS ARE EXPECTED TO INCREASE AGAIN THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FEW SNOW SHOWERS ARE POSSIBLE THURSDAY NIGHT AS AN ARCTIC FRONT
MOVES INTO THE AREA. A BRIEF LIGHT DUSTING MAY BE POSSIBLE IN THE
HIGHEST TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE.
OTHERWISE...ACCUMULATIONS ARE NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS ONGOING THIS MORNING.

KDW

In the hours before

Special weather statement, Jan 30, 2:26 AM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 AM CST WED JAN 30 2013

ALZ001>003-300900-
LAUDERDALE AL-COLBERT AL-FRANKLIN AL-
226 AM CST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE...WESTERN
COLBERT AND WESTERN FRANKLIN COUNTIES UNTIL 300 AM CST...

AT 224 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES
NORTHEAST OF IUKA TO 8 MILES NORTHWEST OF FULTON...AND MOVING EAST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RED BAY...UNDERWOOD-PETERSVILLE...CHEROKEE...VINA AND WATERLOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3489 8810 3494 8816 3500 8812 3500 8758
      3432 8795 3432 8817
TIME...MOT...LOC 0824Z 253DEG 29KT 3502 8804 3437 8847

70/DD
Local storm report, Jan 30, 3:15 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     NON-TSTM WND DMG MOULTON                 34.48N 87.29W
01/30/2013                   LAWRENCE           AL   EMERGENCY MNGR

            DAMAGE SUSTAINED TO AN AWNING ATTACHED TO A BUILDING ON
            THE SQUARE IN DOWNTOWN MOULTON. PORTION OF AWNING BLOWN
            INTO THE STREET.

&&

CCROWE
Special weather statement, Jan 30, 4:03 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
403 AM CST WED JAN 30 2013

ALZ001>005-301030-
LAUDERDALE AL-LAWRENCE AL-COLBERT AL-FRANKLIN AL-LIMESTONE AL-
403 AM CST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...
NORTHWESTERN LAWRENCE...COLBERT...FRANKLIN AND NORTHWESTERN
LIMESTONE COUNTIES UNTIL 430 AM CST...

AT 403 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM LEXINGTON TO 7 MILES
SOUTH OF RED BAY...AND MOVING EASTWARD AROUND 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...RUSSELLVILLE...TUSCUMBIA...
RED BAY...UNDERWOOD-PETERSVILLE...TOWN CREEK...ROGERSVILLE...
KILLEN...PHIL CAMPBELL...LITTLEVILLE...LEIGHTON...LEXINGTON...VINA...
ANDERSON...SAINT FLORIAN...HODGES AND LESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3449 8815 3500 8762 3499 8707 3431 8765
      3432 8817
TIME...MOT...LOC 0957Z 289DEG 12KT 3498 8742 3433 8814

70/DD
Special weather statement, Jan 30, 4:31 AM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
431 AM CST WED JAN 30 2013

ALZ003>007-TNZ076-096-097-301115-
MADISON AL-MORGAN AL-LAWRENCE AL-FRANKLIN AL-LIMESTONE AL-MOORE TN-
LINCOLN TN-FRANKLIN TN-
431 AM CST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
NORTHWESTERN MORGAN...LAWRENCE...SOUTHEASTERN FRANKLIN...LIMESTONE...
MOORE...LINCOLN AND WESTERN FRANKLIN COUNTIES UNTIL 515 AM CST...

AT 430 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF ARDMORE TO BEAR CREEK...OR ALONG A LINE EXTENDING FROM 14
MILES SOUTH OF PULASKI TO 7 MILES NORTHWEST OF HALEYVILLE...AND
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...DECATUR...MADISON...ATHENS...HARTSELLE...FAYETTEVILLE...
MOORES MILL...LYNCHBURG...MERIDIANVILLE...MOULTON...REDSTONE
ARSENAL...HAZEL GREEN...HARVEST...NEW MARKET...TRINITY...
PRICEVILLE...PHIL CAMPBELL...ARDMORE...FLINT CITY AND HUNTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

&&

LAT...LON 3537 8627 3534 8622 3514 8610 3499 8627
      3499 8631 3497 8629 3431 8700 3431 8779
      3476 8730 3476 8726 3478 8728 3500 8705
      3499 8684 3517 8683 3537 8658 3536 8649
      3532 8642 3541 8626
TIME...MOT...LOC 1029Z 266DEG 39KT 3500 8696 3429 8774

TT
Special weather statement, Jan 30, 5:33 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
533 AM CST WED JAN 30 2013

ALZ006-TNZ076-096-097-301215-
MADISON AL-MOORE TN-LINCOLN TN-FRANKLIN TN-
533 AM CST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON...CENTRAL
MOORE...SOUTHEASTERN LINCOLN AND FRANKLIN COUNTIES UNTIL 615 AM
CST...

AT 530 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TULLAHOMA
TO 6 MILES NORTHWEST OF HAZEL GREEN...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...WINCHESTER...LYNCHBURG...SEWANEE...DECHERD...ESTILL
SPRINGS...COWAN AND HUNTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3535 8622 3533 8620 3535 8619 3535 8603
      3534 8604 3531 8600 3532 8598 3529 8592
      3522 8586 3513 8587 3499 8601 3499 8631
      3498 8631 3495 8628 3498 8678 3499 8679
      3535 8629
TIME...MOT...LOC 1130Z 258DEG 17KT 3531 8626 3501 8661

SL.77
Local storm report, Jan 30, 5:52 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     3 E ROGERSVILLE         34.82N 87.25W
01/30/2013                   LAUDERDALE         AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN AT CR 564 AND CR 70

&&

JMS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:26 AM CSTSpecial Weather StatementHUNColbert, Lauderdale34 min
Jan 30, 2:54 AM CSTTornado WarningHUNColbert, Lauderdale36 min
Jan 30, 3:04 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale26 min
Jan 30, 3:28 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale32 min
Jan 30, 4:03 AM CSTSpecial Weather StatementHUNColbert, Franklin, Lauderdale27 min
Jan 30, 4:31 AM CSTSpecial Weather StatementHUNLawrence, Limestone, Madison, Morgan44 min
Jan 30, 4:47 AM CSTSevere Thunderstorm WarningHUNLimestone, Madison43 min
Jan 30, 5:16 AM CSTSevere Thunderstorm WarningHUNFranklin, Lawrence29 min
Jan 30, 5:39 AM CSTTornado WarningHUNLawrence, Limestone, Morgan36 min
Jan 30, 6:07 AM CSTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan23 min
Jan 30, 6:12 AM CSTSpecial Weather StatementHUNMadison48 min
Jan 30, 6:26 AM CSTSevere Thunderstorm WarningHUNMadison, Morgan34 min
Jan 30, 6:33 AM CSTTornado WarningHUNCullman27 min
Jan 30, 7:00 AM CSTSpecial Weather StatementHUNDeKalb, Jackson, Marshall45 min
Jan 30, 7:10 AM CSTSevere Thunderstorm WarningHUNMarshall35 min
Jan 30, 7:18 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson27 min
Jan 30, 7:29 AM CSTSevere Thunderstorm WarningHUNJackson, Marshall46 min
Jan 30, 8:13 AM CSTSpecial Weather StatementHUNDeKalb32 min
Jan 30, 8:46 AM CSTSpecial Weather StatementHUNDeKalb29 min
Jan 30, 9:22 AM CSTSpecial Weather StatementHUNDeKalb23 min
Jan 30, 12:53 PM CSTRiver Flood WarningHUNJackson, Madison, Marshall61 hr

Nearby

Tornado Warnings in Alabama, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.